Hail, Wabash
- When
- September 27, 3:55 PM EST to 4:00 PM EST
- Where
- Wabash County, 1 mi S of Wabash
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.783, -85.817
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Sep 27, 2:55 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 355 PM EDT WED SEP 27 2006 .SHORT TERM... TONIGHT AND THURSDAY... A COLD FRONT WAS MOVING THROUGH THE CENTER OF THE FORECAST AREA LATE THIS AFTERNOON. QUICK GLANCE AT 1930Z RADAR...INDICATES SCATTERED RETURNS DEVELOPING EXPLOSIVELY ALONG THE PRE-FRONTAL TROUGH...BASICALLY FROM TOLEDO TO SOUTHEAST OF FWA TO KOKOMO. INVERTED V SOUNDINGS SUGGEST ANY SEVERE WEATHER THREAT WILL BE DOWNBURST WINDS AND HAIL. THESE STORMS SHOULD BE SCATTERED IN NATURE AND ARE EXPECTED TO MOVE SOUTH OF THE FORECAST AREA WELL BEFORE MIDNIGHT. AFTER MIDNIGHT THE THREAT OF RAIN DECREASES AS STRONGEST DYNAMICS MOVE EAST WITH THE FRONT. VERY COOL AIR BEHIND THIS FRONT...AS ADVERTISED FOR SEVERAL DAYS...WILL MOVE IN TONIGHT AND THURSDAY. CLOUDY AND COOL WEATHER WITH ENOUGH INSTABILITY TO KICK OFF A FEW SHOWERS THROUGH THE REMAINDER OF THE PERIOD. && .LONG TERM... THURSDAY NIGHT THROUGH NEXT WEDNESDAY... AMPLIFYING UPPER LEVEL TROF OVER NRN PLAINS TODAY WILL EVOLVE INTO A DEEP TROF LOCATED FROM HUDSON BAY THROUGH THE GRTLKS TO ERN GULF OF MEXICO AT START OF LONG TERM PERIOD. LOW LEVEL NW FLOW WITH DELTA TS IN THE UPPER TEENS AND CONSIDERABLE LOW LEVEL MOISTURE SHOULD SUPPORT LAKE EFFECT SHOWERS ACROSS NE1/2 OF CWA, MOST WIDESPREAD NR LM, THU NGT. GIVEN EXPECTED CLOUD COVER AND FLOW OFF LM, EXPECT MOS LOWS FRI MORNING ARE TOO LOW EVERYWHERE EXCEPT PSBLY SWRN PORTION OF CWA. RIDGE WILL PASS THROUGH THE AREA ON FRI, BRINGING AN END TO THE LAKE EFFECT SHOWERS, THOUGH WITH LIGHT NW FLOW AND AMPLE LOW LEVEL INSTABILITY/MOISTURE 12Z FRI SUSPECT SOME SHOWERS MAY PERSIST INTO THE MORNING HRS NW. SHRTWV SEEN ON WATER VAPOR MOVG INTO NRN BC COAST THIS AFTN SHOULD MOVE OVER WRN NA RIDGE AND DIVE SE INTO THE UPR MS VLY/GRTLKS THIS WEEKEND BRINGING A CHC OF SHOWERS TO THE AREA. DEEP TROF NEAR THE DATELINE TODAY IS EXPECTED TO MOVE EAST TO WRN NA EARLY NEXT WEEK WITH WRN RIDGE WKNG AND MOVG EAST ACROSS OUR AREA RESULTING IN WARMING TREND HERE. SPLIT FLOW SHOULD DEVELOP BY MIDWEEK AS NRN PORTION OF TROF ACCELERATES EAST WITH CUTOFF LOWS OVER HUDSON BAY AND CA BY END OF THE PD. GFS/ECMWF IN GOOD AGREEMENT IN MOVG A WK CDFNT ASSOCIATED WITH NRN STREAM SHRTWV INTO OUR AREA TUE, PSBLY ACCOMPANIED BY A FEW SHOWERS/TSTMS. 00Z-06Z GFS AND 00Z ECMWF INDICATED THIS FRONT WOULD MOVE THROUGH THE AREA FAIRLY QUICKLY, WHILE 12Z GFS IS CONSIDERABLY WEAKER WITH SHRTWV AND HANGS FRONT UP OVER THE CWA SUGGESTING CHC OF SHOWERS LINGERING INTO WED. GIVEN STRENGTH OF SYSTEM OVER PACIFIC AND BETTER CONSENSUS OF EARLIER RUNS WILL GO WITH A DRY FCST FOR DAY7 ATTM. && .AVIATION... AREA OF PRE-FRONTAL SHOWERS MOVING ACROSS THE AREA. CDFNT EXPECTED TO MOVE THRU KSBN IN A FEW HOURS AND A FEW HOURS LATER AT KFWA. PRE-FRONTAL WINDS GUSTING TO ABOUT 30 MPH. A DECK OF 2000 FOOT STRATOCUMULUS IS FILLING IN BEHIND THE FRONT...SO CONTINUED THAT IDEA IN TAFS. COULD BE A FEW TSRA ALONG AND AHEAD OF THE FRONT SO LEFT VICINITY TSRA AT KFWA FOR A FEW HOURS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THURSDAY FOR LMZ043-LMZ046. && SHORT TERM/AVIATION...EDDY LONG TERM....TAYLOR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 558 AM EDT WED SEP 27 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-281000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 458 AM CDT WED SEP 27 2006 /558 AM EDT WED SEP 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING. THERE WILL BE A SLIGHT RISK FOR SEVERE WEATHER WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY CONCERNS...MAINLY FOR NORTH CENTRAL TO NORTHEASTERN INDIANA AND NORTHWESTERN OHIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-281000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 558 AM EDT WED SEP 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY AND TONIGHT. WAVES TODAY WILL BUILD TO 3 TO 5 FEET. WAVES TONIGHT WILL BE 3 TO 6 FEET. ALSO WINDS FROM NEW BUFFALO MI TO SAINT JOSEPH MI WILL INCREASE TO 15 TO 25 KNOTS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY IS IN EFFECT TIL THURSDAY EVENING. WAVES THURSDAY WILL BE 5 TO 8 FEET AND THEN 4 TO 7 FEET THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The Northern Indiana radar (KIWX), 65 km away, was scanning. The volume nearest the first event began at 20:56 UTC.
6 hail. Local standard time, as filed.
Nickel size hail covered the ground to a depth of 3 inches in some spots.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533231, 5533236, 5533232, 5533233, 5533234, 5533235.